Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Erectile dysfunction, blood testing for testosterone - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Erectile Dysfunction
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3159 Questions
Doctor :   Hi
User :   Hi
Doctor :   dr XXX here
Doctor :   How may i help you?
User :   Hi XXX
User :   I have consulted recently a sexology specialist regarding some issues with erection issues
Doctor :   Ok
Doctor :   Proceed with query
User :   He asked me to go for blood testing of testosterone
Doctor :   Ok
User :   I got the results and it is 3.23 ng/dl
User :   is it normal ?
Doctor :   Do you have issues like premature ejauculation
Doctor :   No
Doctor :   The normal is 300-1300 ng/dl
Doctor :   And free testosterone is 9-30 ng/dl
User :   sorry
User :   one sec it is 3.32ng/ml
User :   i wrongly told
Doctor :   Is it testosterone or free testosterone
Doctor :   Ok
User :   It is written as serum Testosteron(ECLIA)
Doctor :   Thats free testosterone
Doctor :   And it falls in normal range
User :   What is the normal range for ECLIA?
Doctor :   300-1300 ng/dl
User :   Does mine fall under lower range ?
Doctor :   Converted to ng/ml its 3 to 13.
Doctor :   No
Doctor :   You mentioned ng/ml right
User :   yes
Doctor :   Then its fine
Doctor :   What other medications were you prescribed
User :   but 3.32 is bit lower and near to 3 rite or it is usaul +
User :   ?
Doctor :   Yes its lower normal But considered normal
User :   My age is 29
User :   will it come down gradually ?
User :   or how it is
User :   ?
Doctor :   Yes later in life after 50 it tends to go down
User :   So is there something to worry with my report now ?
Doctor :   No not at present
User :   Ok he prescirbed me Paxidep for 1month also
Doctor :   Thats fine
User :   I have bit skin allergy
Doctor :   U can also try Vacum pumps
User :   will it have any side effects for me
Doctor :   Yes but its like rashes and hypersesitivity due to incresed blood flow ( vasodialtation)
Doctor :   Whcih the drug causes
Doctor :   No other side effects
User :   I have not started taking Paxidep yet
Doctor :   Sorry i thought you developed starting the drug
User :   But I have genetically some issues with skin allergy ,sun burns usaully
Doctor :   can you describe the allergy
User :   so if I take Paxidep will it have any issues ?
Doctor :   None other than facil blushing and hypersensitive skin
User :   So I can take it rite ?
Doctor :   Yes
User :   One more question
Doctor :   Are you facing a lot of stress
Doctor :   Yes proceed
User :   Yes a bit of becuase of this erection issues
Doctor :   Ok
Doctor :   Do you smoke?/ consume alcohol?
User :   Yes, alcohol occasionally once in a week
User :   Smoke - yes say 4-5 cigertes per day
Doctor :   Refraining from smoking will show good improvement
User :   ok
Doctor :   And moderate alcohol consumption is good
Doctor :   And also try Changing life style
Doctor :   A healthy one
User :   Is 4-5 cigerreates huge number to cause this ?
Doctor :   No
Doctor :   But the duration of 4- 5 cigarettes a day will have imapct
User :   Means ?
Doctor :   They produce considerable damage on longterm usage
User :   ok got it
Doctor :   Lifestyle changes can include diet modifications, exercising and losing weight. Quitting smoking and cutting back on alcohol may significantly improve erection problems.
User :   ok
Doctor :   Erection problems could be the result of psychological issues.
User :   And during this course of Paxidep should I not take alcohol at all ?
User :   Or I should skip taking the tablet if I drink that day ?
Doctor :   Yes the drug is antidepressasnt , should not combine alcohol
Doctor :   Rather avoid alcohol during the course
User :   But if I break it for one or two days in between will it cause any issue ?
Doctor :   No
Doctor :   But will have no reduction in stress levels
User :   Even if I continue next day ?
Doctor :   Then its fine But try not to skip
User :   ok so If at all I party occasionally, I can skip taking tablet that day rite ?
Doctor :   Yes
User :   ok
User :   Anything other advice for erection issues ? Any other prescriptions ?
Doctor :   There are drugs like Sildenafil citrate ( viagra)
User :   ok
Doctor :   But as in your case as the testosterone values are normal
Doctor :   The main cause in your case is purely stress related
Doctor :   So you will probably not require any other medications
Doctor :   There are penile implants, vacaum pumps, intracavernous injections
Doctor :   And many more
User :   ok
User :   But I can go ahead with current prescription of paxidep for one month rite
User :   nothing else
Doctor :   Yes
Doctor :   After a month if the issue is not sorted out then can go for medications
User :   And can I stop it after one month or shoud I continue
Doctor :   After 1 month depending on the results
User :   Will Paxidep improve my erection ?
Doctor :   That will reduce your stress ( antidepressant)
User :   my depression is due to erection issues . so will it help
Doctor :   Yes it will help
Doctor :   After a month if required you will prescribed other medications
Doctor :   This is usually the first step taken
User :   One last question
Doctor :   Antidepressants to which many respond well
Doctor :   Proceed
User :   any food suggestions ?
Doctor :   Healthy and rregular diet is sufficient
Doctor :   No restrictions
User :   Any specific food will help which I can try ?
Doctor :   There is no such food which actually help in erection
Doctor :   Thats just an hype created to dry fruits and nuts
Doctor :   And drumsticks etc
Doctor :   Just stick on helathy diet it will do
Doctor :   Wishing you a speedy recovery
User :   ok thanks for your suggestions
Doctor :   Thanks for consulting me
Doctor :   Bye for now
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor